Social Anxiety Support Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
12 Posts
Discussion Starter · #1 ·
I went on Zoloft today after being drug free for a year. I took my first 50mg 2 hours ago, about 30 mins after it was difficult for me to breath in and out.... Felt as if I was having a heart attack... And it was hard for me to swallow felt as if there were a lump in my throat.

I went to emergency an hour later was taken right away, my blood pressure was normal and the doctor said nothing was wrong.

Has anyone experienced this? I took it with food.
 

·
Cheesus
Joined
·
4,144 Posts
You may be having a panic attack. Some people find Zoloft too stimulating and can't take it. It's a win or lose situation. But this could also be a transient effect that goes away. It could also be psychosomatic since the peak blood level of Zoloft is about 6-8 hours after consuming, so it may just be in your head. And yes your mind can give you these types of symptoms if you are anxious about something.
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #4 ·
Thank you. They only checked blood pressure no blood work of any kind.. Yes I total joke I know!

It's still hard to breath ... And the I feel a bit of chest compression after 3 hrs of taking Zoloft...... I don't understand how I could just have an aneixty/panic attack .. I usually I understand the signs but this is something I never experienced before.

I'm seeing my therapists next week.. Should I continue taking it? I'm so scared to take it again.....
 

·
ULTRA
Joined
·
410 Posts
Can't you call him and ask what to do?

Either its a panic attack or it could also be an adverse reaction.

If it doesn't get better I'd go to the hospital again and talk to a psychiatrist if there are any. One option would have been to give you a benzo and then see if the symptoms go away then it would prove that it's an anxiety attack.
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #6 ·
I will tomorrow as it is late to call now .. It's hard to get ahold on my doctor too so it'll take multiple calls...

I got benzodiazepines to take to help fall asleep or when I'm super nervous.. Didn't think it was needed then?

I've read many people had this side effect.... What hell....!
 

·
bipolar
Joined
·
17,195 Posts
I had a similar feeling when I tried Zoloft a while ago - I could feel a tightness in my chest, although it doesn't sound as bad as what you felt. I stopped it straight away. Tell your doctor to try a different one.
 

·
SASsy
Joined
·
18,107 Posts
50 mgs is a big dose to start. Usually they'll start you at 12.5 mgs or 25 mgs. Try breaking those 50's in half for a week or so then go back to 50's.

Sounds like an anxiety attack to me. ADs can cause increased anxiety at first. This should go away in a few days. This is why many Docs prescribe benzos along with SSRIs at first.

I used to get chest pain when I had panic attacks. It's harmless even though it feels like you're having a heart attack or something. There's nothing wrong with you.
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #10 ·
Found out its acid reflux and heart burn... People with weak stomachs shouldn't take it.. Explains the lump in the throat and shortness of breath... So not everyone experiences it, taking it with food didn't help either.
 

·
Registered
Joined
·
1 Posts
I've been on Zoloft for almost two months now. Three weeks in I suddenly felt like I was choking, had extreme chest pain, nausea and eventually vomited. I was fine for another two weeks, then it started again. The last 6 times I've taken it this has happened. I didn't take it for a couple days, and I've had a headache for 5 of them. I took it again today, same results. I'm not anxious when I take them, I'm not panicking, I really just feel sick.
 
1 - 11 of 11 Posts
Top